MDJunction - People Helping People
 
Ask a Question
01/22/2010 04:07 PM

Restlessness or Anxiety?

Dit
Dit  
Posts: 14121
Group Leader
I'm an Advocate

I've been suffering with restlessness for quite a while (2 yrs). This effects my ability to sit and watch tv/movies with my kids & play games with them, i struggle with lineups in stores (if my husband is with me i let him wait in line and i leave and go outside), and even socializing won't go anywhere with friends may have to leave short talk is okay though.

I used to take Klonopin daily for 13 yrs (low dosage .05mg) but in past 2 yrs i only take when needed b/c the pdoc said by not taking it daily i won't have as many lows (it has worked out where i don't experience as many lows as i used to, i also attribute these lesser lows since joining here too).

Does anyone else have restlessness? Is this a symptom of bipolar or anxiety?

Reply

01/22/2010 04:50 PM
Fierosmom

Dit for me it can be a symptom of hypomania and / or anxiety.

The innability to focus or be present is part of hypomania for me. Prior to my diagnosis I was like a butterfly fluttering from one thing to the next. It can also cause me to be impatient. I drive a lot for work and I know I'm not well when I swear at others because he or she is not driving to my standards.....oh brother!

The above has improved since my diagnosis, but I can still have episodes. I would talk with your pdoc and perhaps also keep a mood journal to see if something is triggering it. Beth


01/22/2010 04:55 PM
Dit
Dit  
Posts: 14121
Group Leader
I'm an Advocate

Thank Beth, i hardly notice feeling this way but sometimes i can't help but feel it and thats when i take the Klonopin. Maybe i need to go back on Klonopin daily, i will talk to my pdoc about this i don't want my Lithium to go up in dosage.

01/22/2010 05:02 PM
Fierosmom

Yes I don't tolerate a lithium increase either. I think you are at 900 and so am I and if I remember correctly your pdoc had raised you to 1200 at one point mine did too. I was a walking zombie on that dose. Beth

01/23/2010 09:34 AM
ApRiLGeTsAngry77

Restlessness to me is usually caused by my ADHD and my mania. Some of the things that I have found to help me with my restlessness is to describe an object near by like I have never seen it, count backwards from 100 by 3's ( least favorite) and to start naming objects around me ( usually to myself) My anxiety symptoms are my chest hurting and fidgeting. I hope this helps some my canadain friend!

01/23/2010 10:13 AM
AppleG
 
Posts: 291
Member

Restlesness can be a symptom of mania, medicine side effects, or akathesia, or ADHD. I know I suffered from extreme restlessness or akathesia from Abilify. I also have ADHD and that sometimes makes me restless. I'm also restless when manic. Are you sure its not a side effect from your meds?

01/23/2010 12:43 PM
Dit
Dit  
Posts: 14121
Group Leader
I'm an Advocate

Thanks to all of you for your insights. Beth i agree trying hard to keep Lithium at 900 no higher.

AppleG i asked my pdoc before if restlessness could be a side-effect from my meds and he said "no"; glad to hear restlessness can be from being manic. I have been experiencing more hypomanias lately (past 2 yrs) but not too severe and am able to still sleep and doesn't last too long except in Nov. it lasted almost 1 month. I was glad i had Klonopin to take when i needed it.


01/24/2010 09:45 AM
TexasYankee
TexasYankee  
Posts: 4290
VIP Member
I'm an Advocate

I have horrible restlessness and anxiety. I didn't know that Abilify could set that off. The confusions usually start about an hour or so after I take my meds. I see my doc in 2 weeks. I will talk with him about it.

I believe that stress sets mine off though too. Life is VERY stressful right now.


07/26/2011 10:13 PM
emmapk92
emmapk92  
Posts: 106
Member

I completely understand. In the past 2 hours I've tried to clean, paint, watch tv, listen to music, play games, go on a walk, and pack my clothes (i'm in the process of moving). None of these things got done. I keep pacing around and starting tasks for 2 seconds and then I can't concentrate. It seems like you have restlessness and anxiety, because they come together. For me, its restlessness, anxiety, and my ADD/ADHD giving me problems. It SUCKS because my mind is racing and I can't even breathe right. To make it worse, my boyfriend who has severe OCD is saying my breathing and constantly moving around is bothering him, and he asked me to go in the other room. Thats why I'm on here now, and I can barely even concentrate on reading/writing these posts. Your not alone, trust me. I would suggest going back on the Klonopin. I used to take it but it didn't last long like its supposed to so they put me on ativan. now i have such a tolerance for ativan that i'm on xanax, which isn't even helping me! I took more than my dosage already today and still feel crazy!

07/26/2011 11:20 PM
bagofcandy
bagofcandyPosts: 1259
Senior Member

I just looked on wikipedia, benzo withdrawal can cause it - maybe it's due to the decrease in klonopin? I know that klonopin's not technically a benzo, but a derivative...it's something to talk to the pdoc about anyway, especially since the restlessness set in when you stopped taking the klonopin regularly.

http://en.wikipedia.org/wiki/Akathisia

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved